MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670185
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that one day following placement of a smiths medical portex bivona adult tts tracheostomy tube the patient became short of breath and the ventilator alarmed.An emergent tube change out was performed successfully.Following removal of the tube, the cuff was found to be leaking.No further adverse events were reported.
 
Additional Manufacturer Narrative
One bivona adult tts tracheostomy tube was returned for analysis.Visual inspection revealed that the cuff was slightly discolored.The sample was leak tested; a leak was observed coming from the cuff on the posterior side of the shaft.Under magnification, the leak appeared to be coming from the adjacent side part to the parting line of the molded cuff.Due to the proximity of the cut to the parting line, the investigation could not definitely determine whether the cut resulted from a manufacturing issue or to the part meeting a sharp object.A three-year review of leak testing was performed; no discrepancies noted.Based on the evidence the complaint was confirmed.However, the root cause is unknown.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10075919
Report Number3012307300-2020-04634
Device Sequence Number2783271
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670185
Device Catalogue Number670185
Device Lot Number3596247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;